Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 686, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 6, 2004, 3:59 PM CST for Marshall County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 3:59 PM CST (21:59 UTC)
- Expired
- Dec 6, 2004, 4:45 PM CST
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Marshall County, OK
The radar
The Norman radar (KTLX), 155 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 12:40 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 062159 SVROUN OKC095-062245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 358 PM CST MON DEC 6 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 445 PM CST * AT 358 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF LEBANON...MOVING NORTHEAST AT 70 MPH. * LOCATIONS IN THE WARNING INCLUDE CENTRAL LAKE TEXOMA...KINGSTON... LEBANON...LITTLE CITY...MADILL...MCBRIDE...OAKLAND AND WOODVILLE WINDS OF 60 MPH ARE LIKELY. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3403 9698 3386 9686 3388 9658 3417 9661 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 1:52 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 6, 1:52 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 152 PM CST MON DEC 6 2004 .DISCUSSION... DEEP CONVECTION BLOSSOMING ACROSS ALMOST THE ENTIRE OUN CWA EARLY THIS AFTERNOON AS FORCING INCREASES AHEAD OF STRONG UPPER LOW ADVANCING RAPIDLY EWD FROM NEW MEXICO. WARM FRONT APPEARS TO BE SETTING UP JUST NORTH OF OKC..WITH SFC CYCLOGENESIS NOW UNDERWAY IN OKC/END/SWO TRIANGLE. NORTHERN PART OF SQUALL LINE HAS WEAKENED SINCE 1 PM..BUT MARGINAL SVR THREAT WILL EXIST AS FAR NORTH AS SFC TROF/WARM FRONT AXIS FROM EL RENO TO PERRY. WIND/HAIL THREAT EXPECTED TO INCREASE AS SRN PORTION OF SQUALL LINE NOW APPROACHING SPS CONTINUES TO TRANSLATE EWD INTO BETTER MOISTURE EAST OF SPS..AND ESP ALONG/EAST OF I35 CORRIDOR ACROSS RED RIVER VALLEY REGION. ETA IS ALSO CONSISTENT ON 12Z RUN IN REDEVELOPING A NARROW AXIS OF 500 J/KG CAPE IN THE 00-03Z TIME FRAME ALONG LEADING DPVA LOBE OF UPPER LOW CORE ACROSS CENT/SRN OK. ALTHOUGH BEST MOISTURE WILL BE EAST BY THIS TIME..UPSTREAM SOUNDINGS ARE AWFULLY COLD ALOFT..AND WE MAY SEE ONE MORE AREA OF WEAKER CONVECTION DEVELOP THIS EVENING. WE HAVE ADJUSTED POPS UPWARD QUITE A BIT FOR THE 6 PM TO MIDNIGHT TIME PERIOD..BUT THEREAFTER SYSTEM WILL BE OPENING UP AND RAPIDLY SHEARING NEWD..SO PRECIP SHUD SHUT OF RATHER RAPIDLY FROM SW TO NE BY MIDNIGHT. THEREAFTER..ALL AVAILABLE MEDIUM RANGE GUIDANCE SUGGESTS A PATTERN SHIFT WILL OCCUR BY THIS WEEKEND WITH A TRANSITION TO A MEAN RIDGE POSITION OVER THE INTERMOUNTAIN REGION..AND DEVELOPMENT OF A LARGE SCALE ERN CONUS UPPER TROF. THIS WILL PLACE THE SRN PLAINS IN MOSTLY DRY WNW/NW FLOW ALOFT..WITH PERIODIC GLANCING BLOWS OF COLD AIR AS SEVERAL SHORT WAVES DIVE SEWD AND CARVE OUT THE TROF TO OUR EAST. COOL DOWNS ARE LIKELY..ESP N/E..SECTIONS WITH EACH FRONT. AT THE MOMENT..WILL RETAIN LOW POPS EAST WED NITE WITH FIRST SUCH WAVE..WITH TIMING ON ANOTHER COOL SURGE SOMETIME AROUND FRIDAY. A THIRD AND PERHAPS A BIT STRONGER COLD FRONT IS EXPECTED SOMETIME AROUND SAT NITE/SUN. SFC RIDGES BEHIND EACH WAVE WILL STILL BE MAINLY OF MODIFIED PACIFIC ORIGIN RATHER THAN ARCTIC..BUT EVEN SO.. GRADUALLY INCREASING SNOW PACK TO OUR NORTH AND TIME OF YEAR STILL INDICATE THAT THIS AIR MAY BE RATHER CHILLY..ESP MON/TUE OF NEXT WEEK. HOWEVER..EXPECT COLDEST AIR OF MORE TRUE ARCTIC ORIGIN TO STAY LOCKED UP IN THE UPPER MIDWEST/GREAT LAKES REGION. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 39 56 34 63 / 50 0 0 10 HOBART OK 38 57 36 64 / 20 0 0 10 WICHITA FALLS TX 41 59 36 65 / 30 0 0 10 GAGE OK 29 54 32 59 / 40 0 0 10 PONCA CITY OK 35 54 32 59 / 70 0 0 10 DURANT OK 47 61 33 62 / 100 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 6, 11:55 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST MON DEC 6 2004
OKZ004>048-050>052-TXZ083>090-071300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK COVERS MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS...MAINLY SOUTH AND EAST OF A LINE EXTENDING FROM NEAR
CHANDLER... TO OKLAHOMA CITY... TO HOLLIS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO AT MIDDAY
WILL MOVE QUICKLY EASTWARD THIS AFTERNOON AND TONIGHT. AS THE STORM
SYSTEM APPROACHES... THUNDERSTORMS WILL INCREASE ACROSS THE SOUTHERN
PLAINS. THUNDERSTORMS... WHICH WERE BEGINNING TO MOVE INTO WESTERN
NORTH TEXAS AND SOUTHWEST OKLAHOMA... WILL CONTINUE TO MOVE EAST
THROUGH THE RED RIVER VALLEY. LARGE AREA OF RAIN AND EMBEDDED
THUNDERSTORMS WILL ALSO CONTINUE TO SPREAD FROM NORTHERN TEXAS
THROUGH SOUTHERN OKLAHOMA DURING THE AFTERNOON.
EXTENSIVE CLOUD COVER AND RELATIVELY COOL AIR WILL TEND TO LIMIT THE
AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE FOR THE THUNDERSTORMS.
HOWEVER... EVEN THROUGH THE INSTABILITY MAY REMAIN LIMITED... STRONG
DEEP LAYER WIND SHEAR WILL PROVIDE CONDITIONS FAVORABLE FOR A FEW
STORMS TO REACH SEVERE LEVELS OVER THE SLIGHT RISK AREA THIS
AFTERNOON THROUGH EARLY EVENING. ALTHOUGH THE PRIMARY SEVERE WEATHER
CONCERN WILL BE LARGE HAIL... THE COOL... STABLE AIR AT LOW LEVELS
OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA MAY BECOME SHALLOW ENOUGH
TO ALLOW SOME STRONG WINDS TO ALSO REACH GROUND LEVEL IN THOSE AREAS.
THE RISK OF SEVERE WEATHER WILL SUBSIDE OVER SOUTHEAST OKLAHOMA BY
MID TO LATE EVENING AS THE UPPER AIR STORM SYSTEM QUICKLY EXITS THE
AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
CJSIn the hours before
Special weather statement, Dec 6, 2:01 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 201 PM CST MON DEC 6 2004 OKZ027-039-045-062030- GRADY OK-JEFFERSON OK-STEPHENS OK- 201 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY...JEFFERSON AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES WEST OF RUSH SPRINGS TO 22 MILES SOUTHWEST OF WAURIKA LAKE AT 201 PM CST...MOVING EAST AT 55 MPH. WINDS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS LINE OF STORMS AS IT MOVES ACROSS RUSH SPRINGS...MARLOW...DUNCAN...COMMANCHE AND WAURIKA. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SIX
Local storm report, Dec 6, 2:16 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG WICHITA FALLS 33.91N 98.50W
12/06/2004 WICHITA TX TRAINED SPOTTER
SPOTTER REPORTED POWER POLES DOWNED. REPORTED AT
SOUTHWEST PARKWAY AND KEMP BLVD.
&&
TYLocal storm report, Dec 6, 2:53 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG HENRIETTA 33.82N 98.19W
12/06/2004 CLAY TX EMERGENCY MNGR
MINOR STRUCTURAL DAMAGE TO BUILDING REPORTED ON HW 82.
&&
TYSpecial weather statement, Dec 6, 3:01 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 PM CST MON DEC 6 2004 OKZ039>041-045-046-050-062115- CARTER OK-GARVIN OK-JEFFERSON OK-LOVE OK-MURRAY OK-STEPHENS OK- 301 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN... JEFFERSON...LOVE...MURRAY AND STEPHENS COUNTIES. AT 301 PM...A LINE OF FAST MOVING STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE FROM MAYSVILLE...TO NEAR VELMA...AND RYAN...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 MPH WILL BE COMMON AS THIS LINE OF STORMS MOVES THROUGH. PEOPLE IN CARTER...GARVIN...JEFFERSON...LOVE...MURRAY AND STEPHENS COUNTIES...INCLUDING THE CITY OF ARDMORE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Dec 6, 3:17 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 317 PM CST MON DEC 6 2004 OKZ046-050-062145- CARTER OK-LOVE OK- 317 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES. AT 317 PM...A LINE OF FAST MOVING STRONG THUNDERSTORMS WAS LOCATED FROM RINGLING TO GRADY AND BOWIE...MOVING EAST AT 50 MPH. 50 MPH WINDS CAN BE EXPECTED WITH THESE STORMS. PEOPLE IN CARTER AND LOVE COUNTIES...INCLUDING THE CITY OF ARDMORE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Dec 6, 3:38 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 338 PM CST MON DEC 6 2004 OKZ051-062200- MARSHALL OK- 338 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 26 MILES WEST OF LEBANON TO 39 MILES SOUTHWEST OF WILLIS AT 338 PM CST...MOVING EAST AT 65 MPH. THIS LINE OF STORMS WILL MOVE INTO WESTERN PARTS OF MARSHALL COUNTY AROUND 4 PM. PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:02 PM CST | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 43 min |
| Dec 6, 12:22 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 38 min |
| Dec 6, 3:32 PM CST | Severe Thunderstorm Warning | OUN | Love | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.